Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

What does black colored stools in an infant on medications for bronchitis indicate ?

My daughter of 5 months poop a dark grey to black stool . She was and still having high fever on and off. she was hospitalized for 3 days for the constant high fever, wheezing and a cold and was later diagnosed with bronchiolitis the fever is lasting for a week now and she s now having this discolored stool; what does this mean?
Asked On : Thu, 29 Mar 2012
Answers:  1 Views:  188
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Pediatrician, Infectious Diseases 's  Response
Welcome to Healthcare magic forum.
Dark grey to black stools can indicate upper gastrointestinal bleeding or severe infection viral or malarial or a sideeffectof medications.
Since your child was ill with bronchiolitis , and still running fever it is advisable to consult her treating pediatrician and get few investigations done like
1.complete blood counts & blood culture to rule out low platelet counts or sepsis
2.blood smear to rule out malarial parasites.
3 repeat chest xrays to rule out worsening of bronchiolitis.
4 stool routine and culture.
This will confirm the cause of her persistent fever and black stools and appropriate management can be started.
If she is taking any iron or multivitamins containing medications as per prescription then it's just black discolouration of the normal stools and you need not worry.
If sideeffects of medications are ruled out then please consult her doctor for reevaluation or atleast get her stool test done to be on the safer side.
Please do not hesitate to discuss her condition with the treating doctor.
Also most bronchiolitis cases take 10 days to recover and since she is under treatment you should not worry.Hope she has a speedy recovery .
Wishing her good health forever.
Answered: Thu, 29 Mar 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor